Alert archive / Oregon / High Wind Warnings in 2014

High Wind Warning 11, NWS Medford, OR

October 13, 2014Klamath County, Lake County, Oregon; Modoc County, California

NWS Medford, OR issued this high wind warning at Oct 13, 2014, 3:44 AM PDT for Klamath County, Lake County, Oregon; Modoc County, California. It took effect at Oct 14, 2014, 2:00 PM PDT. It was in force for 9 hr. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Oct 13, 2014, 3:44 AM PDT (10:44 UTC)
In effect from
Oct 14, 2014, 2:00 PM PDT
Expired
Oct 14, 2014, 11:00 PM PDT
In force
9 hr
Issued by
NWS Medford, OR

Counties Modoc County, CA, Klamath County, OR, Lake County, OR

The radar

The Medford radar (KMAX), 151 km from the middle of the area, began a volume at 10:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Oct 14, 2:39 PM PDTNON-TSTM WND GST 563 Ese Lake City, CASURPRISE VALLEY RAWS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Medford/Jackson, OR (KMFR), launched 00:00Z, 10.7 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Medford/Jackson, OR at 00:00Z on 2014-10-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Medford/Jackson, OR at 00:00Z on 2014-10-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 23 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2607 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
23 m²/s²
0-3 km storm-relative helicity
81 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

504 
WWUS76 KMFR 131044
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
344 AM PDT MON OCT 13 2014

CAZ085-ORZ030-031-132300-
/O.UPG.KMFR.HW.A.0006.141014T1800Z-141015T0900Z/
/O.NEW.KMFR.HW.W.0011.141014T2100Z-141015T0600Z/
/O.EXT.KMFR.WI.Y.0024.141014T1800Z-141015T0600Z/
MODOC COUNTY-
NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY-
CENTRAL AND EASTERN LAKE COUNTY-
INCLUDING THE CITIES OF...ALTURAS...BEATTY...BLY...
SPRAGUE RIVER...LAKEVIEW
344 AM PDT MON OCT 13 2014

...WIND ADVISORY NOW IN EFFECT FROM 11 AM TO 11 PM PDT TUESDAY...
...HIGH WIND WARNING IN EFFECT FROM 2 PM TO 11 PM PDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 2 PM TO 11 PM PDT TUESDAY. THE
WIND ADVISORY IS NOW IN EFFECT FROM 11 AM TO 11 PM PDT TUESDAY.
THE HIGH WIND WATCH HAS BEEN UPGRADED.

* WINDS: SOUTH TO SOUTHWEST 25 TO 35 MPH WITH GUSTS UP TO 55 MPH.
  BUT EVEN HIGHER GUSTS UP TO 75 MPH ARE POSSIBLE AT ELEVATIONS
  ABOVE 6000 FEET.

* TIMING: WINDS INCREASE LATER TUESDAY MORNING...PEAK TUESDAY
  AFTERNOON AND EVENING...THEN EASE OVERNIGHT INTO WEDNESDAY
  MORNING.

* LOCATIONS IN THE ADVISORY INCLUDE: SPRAGUE RIVER...BEATTY...
  BLY...LAKEVIEW....ALTURAS AND ALONG HIGHWAY 31 BETWEEN PAISLEY
  AND SILVER LAKE.

* LOCATIONS IN THE WARNING INCLUDE: THE HIGHER TERRAIN OF LAKE AND
  MODOC COUNTIES...GENERALLY ABOVE 6000 FEET.

* IMPACTS: EAST TO WEST ROADWAYS WILL BE THE MOST PRONE SINCE 
  WINDS WILL BE FROM THE SOUTHWEST. THESE WINDS CAN CAUSE 
  DIFFICULT TRAVEL...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN 
  ADDITION...SINCE IT IS STILL HUNTING SEASON...HUNTERS SHOULD 
  BE AWARE THAT WINDS WILL BE EVEN STRONGER IN THE SURROUNDING 
  MOUNTAINS. THIS COULD BRING DOWN BRANCHES AND CAUSE TREES TO 
  FALL.

* VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/ZYV5


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH
HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED.
SUSTAINED WIND SPEEDS OF AT LEAST 50 MPH OR GUSTS OF 75 MPH OR
MORE CAN LEAD TO PROPERTY DAMAGE. TRAVEL WILL BE IMPACTED,
ESPECIALLY FOR HIGH PROFILE VEHICLES.

&&

$$

CAZ081-132300-
/O.EXT.KMFR.WI.Y.0024.141014T1800Z-141015T0600Z/
CENTRAL SISKIYOU COUNTY-
INCLUDING THE CITY OF...WEED
344 AM PDT MON OCT 13 2014

...WIND ADVISORY NOW IN EFFECT FROM 11 AM TO 11 PM PDT TUESDAY...

THE WIND ADVISORY IS NOW IN EFFECT FROM 11 AM TO 11 PM PDT
TUESDAY. 

* WINDS: SOUTH 25 TO 35 MPH WITH GUSTS TO 55 MPH.

* TIMING: WINDS INCREASE TUESDAY MORNING...PEAK TUESDAY 
  AFTERNOON AND EVENING...THEN EASE LATE TUESDAY NIGHT.

* LOCATIONS INCLUDE: WEED...LAKE SHASTINA.

* IMPACTS: INTERSTATE 5 SOUTH OF YREKA AND HIGHWAY 97 NEAR WEED
  WILL BE IMPACTED. THESE WINDS CAN CAUSE DIFFICULT
  TRAVEL...ESPECIALLY FOR HIGH PROFILE VEHICLES.

* VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/ZYV5

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH
HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$

CAZ084-ORZ029-132300-
/O.EXT.KMFR.WI.Y.0024.141014T1800Z-141015T0600Z/
NORTHEAST SISKIYOU AND NORTHWEST MODOC COUNTIES-KLAMATH BASIN-
INCLUDING THE CITIES OF...TULELAKE...ALTAMONT...KLAMATH FALLS
344 AM PDT MON OCT 13 2014

...WIND ADVISORY NOW IN EFFECT FROM 11 AM TO 11 PM PDT TUESDAY...

THE WIND ADVISORY IS NOW IN EFFECT FROM 11 AM TO 11 PM PDT
TUESDAY. 

* WINDS: SOUTH TO SOUTHWEST 25 TO 35 MPH WITH GUSTS UP TO 55 
  MPH. 

* TIMING: WINDS INCREASE LATER TUESDAY MORNING...PEAK TUESDAY
  AFTERNOON AND EVENING...THEN EASE OVERNIGHT INTO WEDNESDAY
  MORNING.

* LOCATIONS INCLUDE: ALTAMONT...KLAMATH FALLS...TULELAKE.

* IMPACTS: EAST TO WEST ROADWAYS WILL BE THE MOST PRONE SINCE 
  WINDS WILL BE FROM THE SOUTHWEST. THESE WINDS CAN CAUSE 
  DIFFICULT TRAVEL...ESPECIALLY FOR HIGH PROFILE VEHICLES.

* VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/ZYV5

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH
HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$
DW
4 follow-up statements
199 
WWUS76 KMFR 132100
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
200 PM PDT MON OCT 13 2014

CAZ085-ORZ030-031-141200-
/O.CON.KMFR.HW.W.0011.141014T2100Z-141015T0600Z/
/O.CON.KMFR.WI.Y.0024.141014T1800Z-141015T0600Z/
MODOC COUNTY-
NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY-
CENTRAL AND EASTERN LAKE COUNTY-
INCLUDING THE CITIES OF...ALTURAS...BEATTY...BLY...
SPRAGUE RIVER...LAKEVIEW
200 PM PDT MON OCT 13 2014

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 11 PM PDT
TUESDAY...
...HIGH WIND WARNING REMAINS IN EFFECT FROM 2 PM TO 11 PM PDT
TUESDAY...

A HIGH WIND WARNING REMAINS IN EFFECT FROM 2 PM TO 11 PM PDT
TUESDAY. A WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 11 PM
PDT TUESDAY. 

* WINDS: SOUTH TO SOUTHWEST 25 TO 35 MPH WITH GUSTS UP TO 55 MPH. 
  EVEN HIGHER GUSTS UP TO 75 MPH ARE POSSIBLE AT ELEVATIONS
  ABOVE 6000 FEET.

* TIMING: WINDS INCREASE LATER TUESDAY MORNING...PEAK TUESDAY 
  AFTERNOON AND EVENING...THEN EASE OVERNIGHT INTO WEDNESDAY 
  MORNING.

* LOCATIONS IN THE ADVISORY INCLUDE: SPRAGUE RIVER...BEATTY... 
  BLY...LAKEVIEW....ALTURAS AND ALONG HIGHWAY 31 BETWEEN 
  PAISLEY AND SILVER LAKE.

* LOCATIONS IN THE WARNING INCLUDE: THE HIGHER TERRAIN OF LAKE
  AND MODOC COUNTIES...GENERALLY ABOVE 6000 FEET. 

* IMPACTS: EAST TO WEST ROADWAYS WILL BE THE MOST PRONE SINCE 
  WINDS WILL BE FROM THE SOUTHWEST. THESE WINDS CAN CAUSE 
  DIFFICULT TRAVEL...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN 
  ADDITION...SINCE IT IS STILL HUNTING SEASON...HUNTERS SHOULD 
  BE AWARE THAT WINDS WILL BE EVEN STRONGER IN THE SURROUNDING 
  MOUNTAINS. THIS COULD BRING DOWN BRANCHES AND CAUSE TREES TO 
  FALL.

* VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/ZYV5

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH
HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS
EXPECTED. SUSTAINED WIND SPEEDS OF AT LEAST 50 MPH OR GUSTS OF
75 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. TRAVEL WILL BE
IMPACTED... ESPECIALLY FOR HIGH PROFILE VEHICLES.

&&

$$

CAZ081-141200-
/O.CON.KMFR.WI.Y.0024.141014T1800Z-141015T0600Z/
CENTRAL SISKIYOU COUNTY-
INCLUDING THE CITY OF...WEED
200 PM PDT MON OCT 13 2014

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 11 PM PDT
TUESDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 11 PM PDT
TUESDAY. 

* WINDS: SOUTH 25 TO 35 MPH WITH GUSTS TO 55 MPH.

* TIMING: WINDS INCREASE TUESDAY MORNING...PEAK TUESDAY 
  AFTERNOON AND EVENING...THEN EASE LATE TUESDAY NIGHT.

* LOCATIONS INCLUDE: WEED...LAKE SHASTINA.

* IMPACTS: INTERSTATE 5 SOUTH OF YREKA AND HIGHWAY 97 NEAR WEED 
  WILL BE IMPACTED. THESE WINDS CAN CAUSE DIFFICULT TRAVEL... 
  ESPECIALLY FOR HIGH PROFILE VEHICLES.

* VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/ZYV5

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH
HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$

CAZ084-ORZ029-141200-
/O.CON.KMFR.WI.Y.0024.141014T1800Z-141015T0600Z/
NORTHEAST SISKIYOU AND NORTHWEST MODOC COUNTIES-KLAMATH BASIN-
INCLUDING THE CITIES OF...TULELAKE...ALTAMONT...KLAMATH FALLS
200 PM PDT MON OCT 13 2014

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 11 PM PDT
TUESDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 11 PM PDT
TUESDAY. 

* WINDS: SOUTH TO SOUTHWEST 25 TO 35 MPH WITH GUSTS UP TO 55 
  MPH. 

* TIMING: WINDS INCREASE LATER TUESDAY MORNING...PEAK TUESDAY 
  AFTERNOON AND EVENING...THEN EASE OVERNIGHT INTO WEDNESDAY 
  MORNING.

* LOCATIONS INCLUDE: ALTAMONT...KLAMATH FALLS...TULELAKE.

* IMPACTS: EAST TO WEST ROADWAYS WILL BE THE MOST PRONE SINCE 
  WINDS WILL BE FROM THE SOUTHWEST. THESE WINDS CAN CAUSE 
  DIFFICULT TRAVEL...ESPECIALLY FOR HIGH PROFILE VEHICLES.

* VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/ZYV5

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH
HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$

SPILDE
121 
WWUS76 KMFR 141040
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
340 AM PDT TUE OCT 14 2014

CAZ085-ORZ030-031-142230-
/O.CON.KMFR.HW.W.0011.141014T2100Z-141015T0600Z/
/O.CON.KMFR.WI.Y.0024.141014T1800Z-141015T0600Z/
MODOC COUNTY-
NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY-
CENTRAL AND EASTERN LAKE COUNTY-
INCLUDING THE CITIES OF...ALTURAS...BEATTY...BLY...
SPRAGUE RIVER...LAKEVIEW
340 AM PDT TUE OCT 14 2014

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
11 PM PDT THIS EVENING...
...HIGH WIND WARNING REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON
TO 11 PM PDT THIS EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO
11 PM PDT THIS EVENING. A WIND ADVISORY REMAINS IN EFFECT FROM
11 AM THIS MORNING TO 11 PM PDT THIS EVENING. 

* WINDS: SOUTH TO SOUTHWEST 25 TO 35 MPH WITH GUSTS UP TO 55 
  MPH. EVEN HIGHER GUSTS UP TO 75 MPH ARE POSSIBLE AT ELEVATIONS 
  ABOVE 6000 FEET. 

* TIMING: WINDS INCREASE LATE THIS MORNING...PEAK THIS AFTERNOON
  AND EVENING...THEN EASE OVERNIGHT INTO WEDNESDAY MORNING.

* LOCATIONS IN THE ADVISORY INCLUDE: SPRAGUE RIVER...BEATTY... 
  BLY...LAKEVIEW....ALTURAS AND ALONG HIGHWAY 31 BETWEEN 
  PAISLEY AND SILVER LAKE.

* LOCATIONS IN THE WARNING INCLUDE: THE HIGHER TERRAIN OF LAKE 
  AND MODOC COUNTIES...GENERALLY ABOVE 6000 FEET.

* IMPACTS: EAST TO WEST ROADWAYS WILL BE THE MOST PRONE SINCE 
  WINDS WILL BE FROM THE SOUTHWEST. THESE WINDS CAN CAUSE 
  DIFFICULT TRAVEL...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN 
  ADDITION...SINCE IT IS STILL HUNTING SEASON...HUNTERS SHOULD 
  BE AWARE THAT WINDS WILL BE EVEN STRONGER IN THE SURROUNDING 
  MOUNTAINS. THIS COULD BRING DOWN BRANCHES AND CAUSE TREES TO 
  FALL.

* VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/ZYV5

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH
HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS
EXPECTED. SUSTAINED WIND SPEEDS OF AT LEAST 50 MPH OR GUSTS OF
75 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. TRAVEL WILL BE
IMPACTED... ESPECIALLY FOR HIGH PROFILE VEHICLES.

&&

$$

CAZ081-142230-
/O.CON.KMFR.WI.Y.0024.141014T1800Z-141015T0600Z/
CENTRAL SISKIYOU COUNTY-
INCLUDING THE CITY OF...WEED
340 AM PDT TUE OCT 14 2014

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
11 PM PDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
11 PM PDT THIS EVENING. 

* WINDS: SOUTH 25 TO 35 MPH WITH GUSTS TO 55 MPH.

* TIMING: WINDS INCREASE THIS MORNING...PEAK THIS AFTERNOON AND
  EVENING...THEN EASE LATE TONIGHT.

* LOCATIONS INCLUDE: WEED...LAKE SHASTINA.

* IMPACTS: INTERSTATE 5 SOUTH OF YREKA AND HIGHWAY 97 NEAR WEED 
  WILL BE IMPACTED. THESE WINDS CAN CAUSE DIFFICULT TRAVEL... 
  ESPECIALLY FOR HIGH PROFILE VEHICLES.

* VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/ZYV5

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH
HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$

CAZ084-ORZ029-142230-
/O.CON.KMFR.WI.Y.0024.141014T1800Z-141015T0600Z/
NORTHEAST SISKIYOU AND NORTHWEST MODOC COUNTIES-KLAMATH BASIN-
INCLUDING THE CITIES OF...TULELAKE...ALTAMONT...KLAMATH FALLS
340 AM PDT TUE OCT 14 2014

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
11 PM PDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
11 PM PDT THIS EVENING. 

* WINDS: SOUTH TO SOUTHWEST 25 TO 35 MPH WITH GUSTS UP TO 55 
  MPH. 

* TIMING: WINDS INCREASE LATE THIS MORNING...PEAK THIS AFTERNOON
  AND EVENING...THEN EASE OVERNIGHT INTO WEDNESDAY MORNING.

* LOCATIONS INCLUDE: ALTAMONT...KLAMATH FALLS...TULELAKE.

* IMPACTS: EAST TO WEST ROADWAYS WILL BE THE MOST PRONE SINCE 
  WINDS WILL BE FROM THE SOUTHWEST. THESE WINDS CAN CAUSE 
  DIFFICULT TRAVEL...ESPECIALLY FOR HIGH PROFILE VEHICLES.

* VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/ZYV5

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH
HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$
DW
445 
WWUS76 KMFR 142100
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
200 PM PDT TUE OCT 14 2014

CAZ085-ORZ030-031-150600-
/O.CON.KMFR.HW.W.0011.000000T0000Z-141015T0600Z/
/O.CON.KMFR.WI.Y.0024.000000T0000Z-141015T0600Z/
MODOC COUNTY-
NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY-
CENTRAL AND EASTERN LAKE COUNTY-
INCLUDING THE CITIES OF...ALTURAS...BEATTY...BLY...
SPRAGUE RIVER...LAKEVIEW
200 PM PDT TUE OCT 14 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING...
...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS
   EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS
EVENING. A WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS
EVENING. 

* WINDS: SOUTH TO SOUTHWEST 25 TO 35 MPH WITH GUSTS UP TO 55 
  MPH. EVEN HIGHER GUSTS UP TO 75 MPH ARE POSSIBLE AT ELEVATIONS 
  ABOVE 6000 FEET. 

* TIMING: WINDS WILL PEAK THIS AFTERNOON AND EVENING...THEN EASE
  OVERNIGHT INTO WEDNESDAY MORNING.

* LOCATIONS IN THE ADVISORY INCLUDE: SPRAGUE RIVER...BEATTY... 
  BLY...LAKEVIEW....ALTURAS AND ALONG HIGHWAY 31 BETWEEN 
  PAISLEY AND SILVER LAKE.

* LOCATIONS IN THE WARNING INCLUDE: THE HIGHER TERRAIN OF LAKE 
  AND MODOC COUNTIES...GENERALLY ABOVE 6000 FEET.

* IMPACTS: EAST TO WEST ROADWAYS WILL BE THE MOST PRONE SINCE
  WINDS WILL BE FROM THE SOUTHWEST. THESE WINDS CAN CAUSE TRAVEL
  DIFFICULTIES...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN
  ADDITION...SINCE IT IS STILL HUNTING SEASON...HUNTERS SHOULD BE
  AWARE THAT WINDS WILL BE EVEN STRONGER IN THE SURROUNDING
  MOUNTAINS. THIS COULD BRING DOWN BRANCHES AND CAUSE TREES TO
  FALL.

* VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/ZYV5

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH
HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS
EXPECTED. SUSTAINED WIND SPEEDS OF AT LEAST 50 MPH OR GUSTS OF
75 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. TRAVEL WILL BE
IMPACTED... ESPECIALLY FOR HIGH PROFILE VEHICLES.

&&

$$

CAZ081-150600-
/O.CON.KMFR.WI.Y.0024.000000T0000Z-141015T0600Z/
CENTRAL SISKIYOU COUNTY-
INCLUDING THE CITY OF...WEED
200 PM PDT TUE OCT 14 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING. 

* WINDS: SOUTH 25 TO 35 MPH WITH GUSTS TO 55 MPH.

* TIMING: WINDS WILL PEAK THIS AFTERNOON AND EVENING...THEN EASE
  LATE TONIGHT.

* LOCATIONS INCLUDE: WEED...LAKE SHASTINA.

* IMPACTS: INTERSTATE 5 SOUTH OF YREKA AND HIGHWAY 97 NEAR WEED
  WILL BE IMPACTED. THESE WINDS CAN CAUSE TRAVEL DIFFICULTIES...
  ESPECIALLY FOR HIGH PROFILE VEHICLES.

* VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/ZYV5

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH
HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$

CAZ084-ORZ029-150600-
/O.CON.KMFR.WI.Y.0024.000000T0000Z-141015T0600Z/
NORTHEAST SISKIYOU AND NORTHWEST MODOC COUNTIES-KLAMATH BASIN-
INCLUDING THE CITIES OF...TULELAKE...ALTAMONT...KLAMATH FALLS
200 PM PDT TUE OCT 14 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING. 

* WINDS: SOUTH TO SOUTHWEST 25 TO 35 MPH WITH GUSTS UP TO 55 
  MPH. 

* TIMING: WINDS WILL PEAK THIS AFTERNOON AND EVENING...THEN EASE
  OVERNIGHT INTO WEDNESDAY MORNING.

* LOCATIONS INCLUDE: ALTAMONT...KLAMATH FALLS...TULELAKE.

* IMPACTS: EAST TO WEST ROADWAYS WILL BE THE MOST PRONE SINCE
  WINDS WILL BE FROM THE SOUTHWEST. THESE WINDS CAN CAUSE TRAVEL
  DIFFICULTIES...ESPECIALLY FOR HIGH PROFILE VEHICLES.

* VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/ZYV5

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH
HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$

STOCKTON
495 
WWUS76 KMFR 150557
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
1057 PM PDT TUE OCT 14 2014

CAZ085-ORZ030-031-151200-
/O.CAN.KMFR.WI.Y.0024.000000T0000Z-141015T0600Z/
/O.EXP.KMFR.HW.W.0011.000000T0000Z-141015T0600Z/
/O.NEW.KMFR.WI.Y.0025.141015T0600Z-141015T1200Z/
MODOC COUNTY-
NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY-
CENTRAL AND EASTERN LAKE COUNTY-
INCLUDING THE CITIES OF...ALTURAS...BEATTY...BLY...
SPRAGUE RIVER...LAKEVIEW
1057 PM PDT TUE OCT 14 2014

...WIND ADVISORY IN EFFECT UNTIL 5 AM PDT WEDNESDAY...
...HIGH WIND WARNING WILL EXPIRE AT 11 PM PDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 5 AM PDT WEDNESDAY. THE HIGH
WIND WARNING WILL EXPIRE AT 11 PM PDT THIS EVENING. 

* WINDS: SOUTH TO SOUTHWEST 25 TO 35 MPH WITH GUSTS UP TO 50 MPH.

* TIMING: WINDS WILL GRADUALLY DECREASE OVERNIGHT AND ARE EXPECTED
  TO DROP BELOW ADVISORY SPEED BY WEDNESDAY MORNING.

* LOCATIONS IN THE ADVISORY INCLUDE: THE HIGHER TERRAIN OF LAKE
  AND MODOC COUNTIES...GENERALLY ABOVE 6000 FEET.

* IMPACTS: EAST TO WEST ROADWAYS WILL BE THE MOST PRONE SINCE
  WINDS WILL BE FROM THE SOUTHWEST. THESE WINDS CAN CAUSE TRAVEL
  DIFFICULTIES...ESPECIALLY FOR HIGH PROFILE VEHICLES.

* VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/ZYV5

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH
HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$

CAZ081-084-ORZ029-150700-
/O.CAN.KMFR.WI.Y.0024.000000T0000Z-141015T0600Z/
CENTRAL SISKIYOU COUNTY-
NORTHEAST SISKIYOU AND NORTHWEST MODOC COUNTIES-KLAMATH BASIN-
INCLUDING THE CITIES OF...WEED...TULELAKE...ALTAMONT...
KLAMATH FALLS
1057 PM PDT TUE OCT 14 2014

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS CANCELLED THE WIND
ADVISORY. 


$$

FB

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Medford, OR wrote its last area forecast discussion before this high wind warning went out at Oct 12, 8:19 PM PDT, 7 hours 25 minutes earlier.

Area forecast discussion, Oct 12, 8:19 PM PDT, 7 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
819 PM PDT SUN OCT 12 2014

.DISCUSSION...NO CHANGES PLANNED FOR THIS EVENING. MOSTLY CLEAR
WEATHER WILL CONTINUE TONIGHT EXCEPT FOR THE USUAL STRATUS ALONG
THE COAST. IT WILL LIKELY BE ANOTHER CHILLY NIGHT IN MOST
LOCATIONS, ESPECIALLY ON THE EAST SIDE WITH TEMPERATURES MUCH LIKE
LAST NIGHT. THE THERMAL TROUGH REMAINS ALONG THE COAST SO LIGHT
OFFSHORE FLOW WILL KEEP RIDGES IN THE COASTAL RANGES MILD AND DRY
TONIGHT, BUT OFFSHORE FLOW HAS STOPPED AT BROOKINGS SO
TEMPERATURES WILL BE MORE TYPICAL THERE TONIGHT. -WRIGHT

&&

.AVIATION...VFR CONDITIONS ARE EXPECTED FOR THE NEXT 24 HOURS
WITH THE EXCEPTION OF ISOLATED IFR CIGS/VISIBILITIES ALONG THE
COAST AND INTO THE COASTAL VALLEYS LATE TONIGHT THROUGH EARLY
MONDAY MORNING. -PETRUCELLI

&&

.MARINE...UPDATED 300 PM PDT SUN 12 OCT 2014...THE THERMAL TROUGH
IS EXPECTED TO WEAKEN ALONG THE COAST THIS EVENING AND AS A
RESULT WINDS OVER THE SOUTHERN OUTER WATERS SOUTH OF GOLD BEACH
WILL DECREASE BELOW SMALL CRAFT. MEANWHILE BUOY OBSERVATIONS SHOW
THE WEST TO NORTHWEST SWELL HEIGHT MAY HAVE ALREADY PEAKED OUT
THIS MORNING AND HAS GRADUALLY DECREASED IN THE LAST FEW HOURS.
THIS IS IN LINE WITH WHAT THE WAVE WATCH AND SWAN OUTPUT IS
SHOWING. THEREFORE CONFIDENCE IS MODERATE TO HIGH WE'LL CONTINUE
TO SEE THE SWELL HEIGHT LOWERING THROUGH THIS EVENING. HOWEVER THE
PERIOD IS STILL LONG AND THERE IS STILL A CONCERN FOR ELEVATED
BREAKERS IN THE SURF ZONE THROUGH THIS EVENING. MODELS ARE STILL
IN FAIRLY GOOD AGREEMENT WITH THE TIMING OF THE NEXT FRONT AND HAS
TRENDED SLOWER. SOUTH WINDS ARE EXPECTED TO INCREASE MONDAY
AFTERNOON, BUT PROBABLY ONLY A SMALL PORTION OF THE NORTHERN OUTER
WATERS WILL GET TO SMALL CRAFT FOR WINDS AND SEAS.

MODELS SHOW A STRONGER SYSTEM ARRIVING TUESDAY NIGHT BRINGING A
BETTER CHANCE FOR SMALL CRAFT FOR WINDS AND SEAS AND POSSIBLY
HAZARDOUS SEAS. A SERIES OF FRONTS WILL MOVE INTO THE WATERS THE
REST OF THE WEEK BRINGING PERIODS OF STRONG WINDS...HEAVY SEAS...AND
RAIN. UNCERTAINTY IN THE DETAILS IS HIGH. -PETRUCELLI

&&

.PREV DISCUSSION... /ISSUED 546 PM PDT SUN OCT 12 2014/

SHORT TERM...HIGH PRESSURE WILL MAINTAIN DRY, COOL, TRANQUIL
WEATHER OVER THE AREA TONIGHT WITH A STEEP INVERSION WEST OF THE
CASCADES. PATCHY FOG MAY DEVELOP OVERNIGHT INTO MONDAY MORNING
ALONG THE COOS COAST AND INTO THE UMPQUA VALLEY...BUT IT LIKELY
WON'T BE AS WIDESPREAD AS IT WAS THIS MORNING. EXPECT LOWS IN THE
LOWER 40S IN THE ROGUE VALLEY, BUT A FEW OUTLYING AREAS MAY REACH
THE UPPER 30S. SURROUNDING RIDGES WILL BE COMPARATIVELY MILDER
WITH LOWS ONLY IN THE 50S AND POOR RELATIVE HUMIDITY RECOVERIES.

ON MONDAY...THE RIDGE AXIS WILL PUSH TO THE EAST AND THE FLOW WILL
TURN MORE ONSHORE AT THE COAST. SO, SOUTHWEST COASTAL AREAS LIKE
BROOKINGS THAT HAVE BEEN WARM RECENTLY WILL BE COOLER. INLAND
AREAS THOUGH WILL BE JUST AS WARM, IF NOT WARMER AS THE THERMAL
TROUGH SHIFTS OVERHEAD. HIGHS IN MEDFORD WILL BE UP AROUND 80
DEGREES. EVEN MID TO UPPER 70S ARE EXPECTED OVER THE EAST
SIDE/NORCAL. AN UPPER TROUGH WILL BEGIN TO HEAD TOWARD THE AREA
MONDAY. THIS WILL INCREASE THE PRESSURE GRADIENT AND ALLOW FOR
DECENT MIXING DURING THE AFTERNOON OVER THE SHASTA VALLEY, MODOC
COUNTY AND OVER THE EAST SIDE. EXPECT SOME BREEZY SOUTH WINDS TO
DEVELOP AND WITH LOW RELATIVE HUMIDITIES PERSISTING...THERE IS AN
ELEVATED FIRE WEATHER CONCERN. PLEASE SEE RFWMFR FOR DETAILS ON
THIS HAZARD.

A COLD FRONT WILL APPROACH THE COAST MONDAY NIGHT THEN MOVE
ONSHORE TUESDAY MORNING. 700MB WINDS INCREASE TO 40-50 KTS
OVERNIGHT MONDAY THEN PEAK AT 60-70 KT OVER PORTIONS OF MODOC
AND SOUTHEAST LAKE COUNTIES TUESDAY AFTERNOON AND EVENING BEFORE
EASING BY WEDNESDAY MORNING. HAVE ISSUED A WIND ADVISORY FOR
PORTIONS OF THE SHASTA VALLEY AND ALSO THE EAST SIDE FOR GUSTS OF
50-55 MPH TUESDAY THROUGH TUESDAY NIGHT. SINCE IT IS STILL HUNTING
SEASON...IT SHOULD ALSO BE NOTED THAT HIGH ELEVATIONS WILL SEE
EVEN STRONGER WIND GUSTS DURING THIS TIME FRAME...UP TO 75 MPH. AS
A RESULT A HIGH WIND WATCH WAS ISSUED MAINLY FOR ELEVATIONS ABOVE
6000 FEET IN THE WARNERS AND SOUTHEAST LAKE COUNTY. PLEASE SEE
NPWMFR FOR MORE DETAILS.

RAIN WILL SPREAD ONSHORE LATER MONDAY NIGHT INTO TUESDAY MORNING
BUT WILL BE SLOW TO MOVE INLAND AS THE FLOW BECOMES MORE PARALLEL
TO THE FRONT. A SHORTWAVE ROUNDING THE BASE OF THE TROUGH SHOULD
REINVIGORATE THE FRONT AND PUSH IT EASTWARD TO THE CASCADES
TUESDAY EVENING, THEN EAST OF THE CASCADES TUESDAY NIGHT INTO
WEDNESDAY MORNING. IT MAY TAKE MOST OF THE DAY FOR RAIN TO MAKE IT
INTO MEDFORD DUE TO DOWNSLOPE EFFECTS AND THE AFOREMENTIONED
SLOWING OF THE FRONT ITSELF. OVERALL, EXPECTED RAIN AMOUNTS
HAVEN'T CHANGED MUCH, BUT THERE MAY BE A LITTLE LESS THAN
PREVIOUSLY THOUGHT EAST OF THE CASCADES. FOR NOW...1.00-2.00
INCHES LOOKS PRETTY GOOD ALONG THE COAST (LIKELY HIGHER NEAR THE
CURRY COASTAL MOUNTAINS)...0.50-1.00 INCH INLAND TO THE CASCADES
AND INTO WESTERN SISKIYOU COUNTY...EXCEPT IN THE ROGUE VALLEY
WHERE SOME INITIAL DOWNSLOPING/SLOWING OF THE FRONT MAY HOLD
AMOUNTS TO 0.25-0.50 OF AN INCH. SOME FAR EAST SIDE AREAS MAY NOT
GET MUCH AT ALL...BUT STILL HAVE 0.10-0.20 OF AN INCH IN A BROAD
AREA WITH SLIGHTLY HIGHER AMOUNTS OVER THE HIGHER TERRAIN.

IT SHOULD BE NOTED THAT THE AIR ALOFT WILL BE QUITE COOL MOVING
OVER THE WATERS TUESDAY AND TUESDAY NIGHT - AROUND -24C AT 500MB.
THE ATMOSPHERE WILL BE PRETTY UNSTABLE, SO HAVE ADDED THUNDER
DURING THIS TIME FRAME TO COASTAL AREAS AND THE MARINE ZONES.

BY WEDNESDAY, POST-FRONTAL SHOWERS WILL CONTINUE, BUT SHOULD
GRADUALLY TAPER OFF...ESPECIALLY SOUTHEAST SECTIONS...AS THE
TROUGH AXIS SHIFTS INLAND.

LONG TERM...THURSDAY THROUGH MONDAY...WE'LL PROBABLY CATCH A
BREAK THURSDAY AS A RIDGE BUILDS IN BRIEFLY. HAVE MAINTAINED
SLIGHT CHANCE TO CHANCE POPS NEAR THE COAST THURSDAY, BUT MOST
AREAS INLAND WILL BE DRY. FRIDAY INTO SATURDAY...ANOTHER PACIFIC
FRONT WILL APPROACH THE COAST. THIS WILL KEEP WET WEATHER ALONG
THE COAST. BUT...WITH A TENDENCY TOWARD RIDGING OVER THE GREAT
BASIN...THE FRONT WILL HAVE SOME DIFFICULTY REACHING TOO FAR
INLAND...AND MAY ALSO WEAKEN OR SPLIT. FOR NOW HAVE CUT POPS A
BIT, BUT MAY NEED TO CUT MORE IF THE TREND CONTINUES. THE PATTERN
REPEATS SATURDAY NIGHT INTO SUNDAY WITH A RIDGE MOVING BACK IN,
BUT ANOTHER FRONT WILL APPROACH THE COAST MONDAY. SPILDE

&&

.MFR WATCHES/WARNINGS/ADVISORIES...
OR...WIND ADVISORY FROM 11 AM TUESDAY TO 2 AM PDT WEDNESDAY FOR
     ORZ029>031.

CA...WIND ADVISORY FROM 11 AM TUESDAY TO 2 AM PDT WEDNESDAY FOR
     CAZ084-085.
     FIRE WEATHER WATCH FROM MONDAY AFTERNOON THROUGH TUESDAY
     AFTERNOON FOR CAZ281.
     WIND ADVISORY FROM 8 AM TO 11 PM PDT TUESDAY FOR CAZ081.
     FIRE WEATHER WATCH FROM MONDAY AFTERNOON THROUGH MONDAY EVENING
     FOR CAZ284.
     FIRE WEATHER WATCH FROM MONDAY AFTERNOON THROUGH MONDAY EVENING
     FOR CAZ285.

PACIFIC COASTAL WATERS...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS
     UNTIL 11 PM PDT THIS EVENING FOR PZZ350-356-370-376.
     SMALL CRAFT ADVISORY FOR WINDS UNTIL 11 PM PDT THIS EVENING FOR
     PZZ356-376.

The office that day

Everything else NWS Medford, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 13, 2:44 AM PDTSmall Craft Advisory for WindsMFR20 hr
Oct 13, 2:44 AM PDTSmall Craft Advisory for Hazardous SeasMFR20 hr
Oct 13, 4:54 AM PDTRed Flag WarningMFRHarney, Klamath, Lake36 hr

Nearby

High Wind Warnings in Oregon, 2014High Wind Warnings in California, 2014Every high wind warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.